Duke Mathematical Journal

Jumping cefficients of multiplier ideals

Lawrence Ein, Robert Lazarsfeld, Karen E. Smith, and Dror Varolin

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study some local invariants attached via multiplier ideals to an effective divisor or ideal sheaf on a smooth complex variety. These jumping coefficients consist of an increasing sequence of positive rational numbers beginning with the log-canonical threshold of the divisor or ideal in question. They encode interesting geometric and algebraic information, and we see that they arise naturally in several different contexts.

Article information

Source
Duke Math. J. Volume 123, Number 3 (2004), 469-506.

Dates
First available in Project Euclid: 11 June 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1086957714

Digital Object Identifier
doi:10.1215/S0012-7094-04-12333-4

Mathematical Reviews number (MathSciNet)
MR2068967

Subjects
Primary: 14B05: Singularities [See also 14E15, 14H20, 14J17, 32Sxx, 58Kxx]
Secondary: 32S05: Local singularities [See also 14J17] 13H99: None of the above, but in this section

Citation

Ein, Lawrence; Lazarsfeld, Robert; Smith, Karen E.; Varolin, Dror. Jumping cefficients of multiplier ideals. Duke Math. J. 123 (2004), no. 3, 469--506. doi:10.1215/S0012-7094-04-12333-4. http://projecteuclid.org/euclid.dmj/1086957714.


Export citation

References

  • M. Blickle and R. Lazarsfeld, An informal introduction to multiplier ideals, preprint.
  • N. Budur, On Hodge spectrum and multiplier ideals, Math. Ann. 327 (2003), 257--270.
  • --------, Multiplier ideals and filtered $\mathcalD$-modules, preprint.
  • N. Budur and M. Saito, Multiplier ideals, $V$-filtration, and spectrum, preprint.
  • J.-P. Demailly, ``$L^2$ vanishing theorems for positive line bundles and adjunction theory'' in Transcendental Methods in Algebraic Geometry (Cetraro, Italy, 1994), Lecture Notes in Math. 1646, Springer, Berlin, 1996, 1--97.
  • --. --. --. --., ``Multiplier ideal sheaves and analytic methods in algebraic geometry'' in School on Vanishing Theorems and Effective Results in Algebraic Geometry (Trieste, Italy, 2000), ICTP Lect. Notes 6, Abdus Salam Int. Cent. Theoret. Phys., Trieste, Italy, 2001, 1--148.
  • J.-P. Demailly, L. Ein, and R. Lazarsfeld, A subadditivity property of multiplier ideals, Michigan Math. J. 48 (2000), 137--156.
  • J.-P. Demailly and J. Kollár, Semi-continuity of complex singularity exponents and Kähler-Einstein metrics on Fano orbifolds, Ann. Sci. École Norm. Sup. (4) 34 (2001), 525--556.
  • L. Ein, R. Lazarsfeld, and K. E. Smith, Uniform bounds and symbolic powers on smooth varietities, Invent. Math. 144 (2001), 241--252.
  • H. Esnault, Fibre de Milnor d'un cône sur une courbe plane singulière, Invent. Math. 68 (1982), 477--496.
  • H. Esnault and E. Viehweg, ``Revêtements cycliques'' in Algebraic Threefolds (Varenna, Italy, 1981), Lecture Notes in Math. 947, Springer, Berlin, 1982, 241--250.
  • C. Favre and M. Jonsson, The valuative tree, preprint.
  • --------, A valuative criterion for integrality, preprint, 2004.
  • J. A. Howald, Multiplier ideals of monomial ideals, Trans. Amer. Math. Soc. 353 (2001), 2665--2671.
  • --------, Calculations with multiplier ideals, Ph.D. dissertation, Univ. of Michigan, Ann Arbor, 2001.
  • --------, Multiplier ideals of sufficieintly general polynomials, preprint.
  • C. Huneke, Uniform bounds in Noetherian rings, Invent. Math. 107 (1992), 203--223.
  • --------, Tight Closure and Its Applications, CMBS Regional Conference Series in Mathematics 88, Amer. Math. Soc., Providence, 1996.
  • M. Kashiwara, $B$-functions and holonomic systems, Invent. Math. 38 (1976/77), 33--53.
  • J. Kollár, ``Singularities of pairs'' in Algebraic Geometry (Santa Cruz, Calif., 1995), Proc. Sympos. Pure Math. 62, Amer. Math. Soc., Providence, 1997, 221--287.
  • V. S. Kulikov, Mixed Hodge Structure and Singularities, Cambridge Tracts in Math. 132, Cambridge Univ. Press, Cambridge, 1998.
  • R. Lazarsfeld, Positivity in algebraic geometry, book in preparation.
  • A. Libgober, ``Alexander invariants of plane algebraic curves'' in Singularities, Part 2 (Arcata, Calif., 1981), Proc. Sympos. Pure Math. 40, Amer. Math. Soc., Providence, 1983, 135--143.
  • B. Lichtin, Poles of $|f(z,w)|^2s$ and roots of the $b$-function, Ark. Mat. 27 (1989), 283--304.
  • J. Lipman and K.-I. Watanabe, Integrally closed ideals in two-dimensional regular local rings are multiplier ideals, Math. Res. Lett. 10 (2003), 423--434.
  • F. Loeser, Quelques conséquences locales de la théorie de Hodge, Ann. Inst. Fourier (Grenoble) 35 (1985), 75--92.
  • F. Loeser and M. Vaquié, Le polynôme d'Alexander d'une courbe plane projective, Topology 29 (1990), 163--173.
  • B. Malgrange, ``Sur les polynômes de I. N. Bernstein'' in Séminaire Goulaouic-Schwartz 1973--1974: Équations aux dérivées partielles et analyse fonctionnelle, Centre de Math., École Polytech., Paris, 1974, no. 20.
  • M. Mustaţ\v a, The multiplier ideals of a sum of ideals, Trans. Amer. Math. Soc. 354 (2002), 205--217.
  • --. --. --. --., On multiplicities of graded sequences of ideals, J. Algebra 256 (2002), 229--249.
  • --. --. --. --., Singularities of pairs via jet schemes, J. Amer. Math. Soc. 15 (2002), 599--615.
  • M. Saito, On $b$-function, spectrum and rational singularities, Math. Ann. (1993), 295, 51--74.
  • --------, Multiplier ideals, $b$-functions, and spectrum, preprint.
  • Y.-T. Siu, Invariance of plurigenera, Invent. Math. 134 (1998), 661--673.
  • J. H. M. Steenbrink, Semicontinuity of the singularity spectrum, Invent. Math. 79 (1985), 557--565.
  • M. Vaquié, Irrégularité des revêtements cycliques des surfaces projectives non singulières, Amer. J. Math. 114 (1992), 1187--1199.
  • --. --. --. --., ``Irrégularité des revêtements cycliques'' in Singularities (Lille, France, 1991), London Math. Soc. Lecture Note Ser. 201, Cambridge Univ. Press, Cambridge, 1994, 383--419.
  • M. G. M. van Doorn and J. H. M. Steenbrink, A supplement to the monodromy theorem, Abh. Math. Sem. Univ. Hamburg 59 (1989), 225--233.
  • A. N. Varčenko, Asymptotic Hodge structure on vanishing cohomology (in Russian), Izv. Akad. Nauk SSSR Ser. Mat. 45, no. 3 (1981), 540--591., 688.
  • T. Yano, ``$b$-functions and exponents of hypersurface isolated singularities'' in Singularities, Part 2 (Arcata, Calif., 1981), Proc. Sympos. Pure Math. 40, Amer. Math. Soc., Providence, 1983, 641--652.